Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had fracture of right occipital. On vertin for vertigo. Feeling giddiness and weakness. What precaution should be taken?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions
hai my 11 year old son fell down from a height of 11 feet .he had a fracture of right occipital fracture with concussion injury om 19 may 2012.he was in icu for 72 hours but now he seems to be ok with a vertigo problem for which neirophysician has given vertin 16 mg twice a day .he still complaints about giddyness and weekness .my question is how much time will he take to recover completely when he can rejoin school what other precautions we should take.he also has body pains
thanks and regards XXXXXXX XXXXXXX
Posted Mon, 30 Jul 2012 in Stroke
Answered by Dr. Shivakumar S. Kupanur 11 hours later

Thanks for posting your query.

From your history, it does not seem very serious condition. There are multiple causes for the vertigo. Usually it is due to Labyrinthitis, which is a self-limiting condition. Usually it settles over 6-8 weeks.

I suggest you to wait and watch. Dose of labyrinthine sedative (Vertin) can be increased after discussing with your treating doctor. Very high dose of Vertin or other procedures, which paralyses labyrith permanently, are other options, but reserved to intractable cases. I do not think your son needs any of these things. He will improve over the period of time.

If the vertigo is tolerable and not disturbing regular activities, he can join the school now also. Consult your doctor for detailed evaluation before he rejoins the school.

Give him low salt diet. You can also consult a Neurologist/ENT surgeon to teach him labyrinthine exercises. It will gradually desensitize the labyrinth.

I hope, I have answered your query. I will be available for follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor